Alert archive / New York / Wind Advisories in 2006
Wind Advisory 14, NWS New York, NY
NWS New York, NY issued this wind advisory at Oct 19, 2006, 3:46 PM EDT for 9 counties in New York; Hudson County, Passaic County, New Jersey; 4 counties in Connecticut. It took effect at Oct 20, 2006, 3:15 PM EDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Oct 19, 2006, 3:46 PM EDT (19:46 UTC)
- In effect from
- Oct 20, 2006, 3:15 PM EDT
- Expired
- Oct 20, 2006, 9:55 PM EDT
- In force
- 7 hr
- Issued by
- NWS New York, NY
Counties Greater Bridgeport Planning Region, CT, Lower Connecticut River Valley Planning Region, CT, Naugatuck Valley Planning Region, CT, Southeastern Connecticut Planning Region, CT, Hudson County, NJ, Passaic County, NJ, Bronx County, NY, Kings County, NY, New York County, NY, Orange County, NY, Putnam County, NY, Richmond County, NY, Rockland County, NY, Suffolk County, NY, Westchester County, NY
The radar
The Brookhaven radar (KOKX), 66 km from the middle of the area, began a volume at 19:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Brookhaven, NY (KOKX), launched 12:00Z, 7.8 hours before the alert went out and 66 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 765 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 42 m²/s²
- 0-3 km storm-relative helicity
- 91 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS71 KOKX 191946 NPWOKX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE UPTON NY 346 PM EDT THU OCT 19 2006 CTZ005>012-NJZ002>006-011-NYZ067>081-201000- /O.NEW.KOKX.WI.Y.0014.061020T1600Z-061021T0400Z/ NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX- NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN- SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-WESTERN PASSAIC-BERGEN- EASTERN PASSAIC-ESSEX-HUDSON-UNION-ORANGE-PUTNAM-ROCKLAND- NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)- BRONX-RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-QUEENS-NASSAU- NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK- SOUTHEASTERN SUFFOLK- 346 PM EDT THU OCT 19 2006 ...WIND ADVISORY IN EFFECT FROM 12 PM FRIDAY TO MIDNIGHT EDT FRIDAY NIGHT... THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 12 PM FRIDAY TO MIDNIGHT EDT FRIDAY NIGHT. A COLD FRONT WILL APPROACH THE REGION FROM THE WEST TONIGHT. AS IT DOES...LOW PRESSURE WILL DEVELOP ALONG THE FRONT...AND STRENGTHEN RAPIDLY ON FRIDAY AS IT LIFTS NORTHEAST ACROSS THE AREA. THE COMBINATION OF A TIGHT PRESSURE GRADIENT AND VERY STRONG WINDS ALOFT WILL RESULT IN STRONG AND GUSTY WINDS FRIDAY AFTERNOON AND FRIDAY EVENING. SOUTHWEST WINDS OF 20 TO 30 MPH ALONG WITH GUSTS BETWEEN 40 AND 50 MPH WILL DEVELOP FRIDAY AFTERNOON. THESE WIND SPEEDS WILL CONTINUE INTO FRIDAY EVENING AS THE WINDS TURN WEST-NORTHWEST...BEFORE FINALLY STARTING TO SUBSIDE TO 15 TO 20 MPH WITH GUSTS UP TO 25 MPH LATER FRIDAY NIGHT. THE COMBINATION OF STRONG WINDS AND MOIST SOILS FROM RAINFALL EARLIER IN THE DAY COULD COMBINE TO TOPPLE TREES...AS WELL AS DOWN LARGE TREE LIMBS...BRANCHES AND POWER LINES. A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE 31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
4 follow-up statements
000 WWUS71 KOKX 200735 NPWOKX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE UPTON NY 335 AM EDT FRI OCT 20 2006 CTZ005>012-NJZ002>006-011-NYZ067>081-201600- /O.EXT.KOKX.WI.Y.0014.061020T2000Z-061021T0400Z/ NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX- NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN- SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-WESTERN PASSAIC-BERGEN- EASTERN PASSAIC-ESSEX-HUDSON-UNION-ORANGE-PUTNAM-ROCKLAND- NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)- BRONX-RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-QUEENS-NASSAU- NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK- SOUTHEASTERN SUFFOLK- 335 AM EDT FRI OCT 20 2006 ...WIND ADVISORY NOW IN EFFECT FROM 4 PM THIS AFTERNOON TO MIDNIGHT EDT TONIGHT... THE WIND ADVISORY IS NOW IN EFFECT FROM 4 PM THIS AFTERNOON TO MIDNIGHT EDT TONIGHT. LOW PRESSURE DEVELOPING OVER THE MID ATLANTIC REGION THIS MORNING WILL MOVE ACROSS THE AREA EARLY THIS AFTERNOON...THEN RAPIDLY INTENSIFY AS IT MOVES INTO NEW ENGLAND LATE THIS AFTERNOON AND THIS EVENING. THE DEEPENING LOW ALONG WITH VERY STRONG WINDS ALOFT WILL RESULT IN STRONG GUSTY WINDS LATE THIS AFTERNOON AND THIS EVENING. SOUTHWEST WINDS OF 15 TO 25 MPH WITH GUSTS UP TO 40 MPH WILL DEVELOP THIS AFTERNOON. THESE WINDS WILL TURN WEST LATE THIS AFTERNOON AND INCREASE TO 20 TO 30 MPH WITH GUSTS BETWEEN 40 AND 50 MPH...THEN BECOME NORTHWEST THIS EVENING. WINDS WILL SUBSIDE TO 15 TO 20 MPH WITH GUSTS UP TO 25 MPH LATER TONIGHT. SINCE TREES ARE STILL IN FULL LEAF AND SOILS WILL BE MOIST FROM THE RAINFALL OF TODAY AND EARLIER THIS WEEK...THESE WINDS COULD TOPPLE TREES...TREE LIMBS AND POWER LINES...AND MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES AND ON EXPOSED OR ELEVATED ROADWAYS AND BRIDGES. HALLOWEEN DECORATIONS AND OTHER OUTDOOR ITEMS SHOULD BE SECURED...SINCE THEY MAY BE BLOWN AROUND BY THE GUSTY WINDS. $$ GOODMAN
000 WWUS71 KOKX 201545 NPWOKX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE UPTON NY 1145 AM EDT FRI OCT 20 2006 CTZ005>012-NJZ002>006-011-NYZ067>081-202100- /O.CON.KOKX.WI.Y.0014.061020T2000Z-061021T0400Z/ NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX- NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN- SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-WESTERN PASSAIC-BERGEN- EASTERN PASSAIC-ESSEX-HUDSON-UNION-ORANGE-PUTNAM-ROCKLAND- NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)- BRONX-RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-QUEENS-NASSAU- NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK- SOUTHEASTERN SUFFOLK- 1145 AM EDT FRI OCT 20 2006 ...WIND ADVISORY REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO MIDNIGHT EDT TONIGHT... A WIND ADVISORY REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO MIDNIGHT EDT TONIGHT. AN AREA OF LOW PRESSURE WILL RAPIDLY INTENSIFY AS IT MOVES ACROSS THE AREA EARLY THIS AFTERNOON AND INTO NEW ENGLAND LATE THIS AFTERNOON AND THIS EVENING. THE DEEPENING LOW ALONG WITH VERY STRONG WINDS ALOFT WILL RESULT IN STRONG GUSTY WINDS LATE THIS AFTERNOON AND THIS EVENING. SOUTHWEST WINDS OF 15 TO 25 MPH WITH GUSTS UP TO 40 MPH WILL DEVELOP THIS AFTERNOON. THESE WINDS WILL TURN WEST LATE THIS AFTERNOON AND INCREASE TO 20 TO 30 MPH WITH GUSTS BETWEEN 40 AND 50 MPH...THEN BECOME NORTHWEST THIS EVENING. WINDS WILL SUBSIDE TO 15 TO 20 MPH WITH GUSTS UP TO 25 MPH LATER TONIGHT. SINCE MOST TREES REMAIN ALMOST FULLY FOLIATED AND SOILS WILL BE MOIST FROM RECENT RAINFALL...THESE WINDS COULD TOPPLE TREES... TREE LIMBS AND POWER LINES. THE WINDS COULD ALSO MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES AND ON EXPOSED OR ELEVATED ROADWAYS AND BRIDGES. HALLOWEEN DECORATIONS AND OTHER OUTDOOR ITEMS SHOULD BE SECURED...SINCE THEY MAY BE BLOWN AROUND BY THE GUSTY WINDS. $$
000 WWUS71 KOKX 201915 NPWOKX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE UPTON NY 315 PM EDT FRI OCT 20 2006 CTZ006>008-010>012-NYZ078>081-210500- /O.EXT.KOKX.WI.Y.0014.061020T1915Z-061021T0500Z/ NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-NORTHERN NEW LONDON- SOUTHERN NEW HAVEN-SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON- NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK- SOUTHEASTERN SUFFOLK- 315 PM EDT FRI OCT 20 2006 ...WIND ADVISORY NOW IN EFFECT UNTIL 1 AM EDT SATURDAY... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 1 AM EDT SATURDAY. AN AREA OF LOW PRESSURE WILL CONTINUE TO INTENSIFY AS IT LIFTS NORTHEAST THROUGH NEW ENGLAND THROUGH THIS EVENING. MEANWHILE... HIGH PRESSURE WILL BUILD IN FROM THE SOUTHWEST. THE RESULTANT TIGHTENING PRESSURE GRADIENT ALONG WITH VERY STRONG WINDS ALOFT WILL RESULT IN STRONG AND GUSTY WINDS THROUGH THIS EVENING. A COLD FRONT WILL PUSH ACROSS SOUTHERN CONNECTICUT AND LONG ISLAND LATE THIS AFTERNOON AND WILL SERVE AS THE LEADING EDGE TO A STRONG AND GUSTY WESTERLY FLOW. ONCE THE FRONT CLEARS THROUGH...WE WILL SEE WEST WINDS OF 20 TO 30 MPH WITH GUSTS BETWEEN 40 AND 50 MPH. THE WEST WIND WILL TURN NORTHWEST THIS EVENING...BEFORE STARTING TO SUBSIDE TO 15 TO 20 MPH WITH GUSTS UP TO 25 MPH AFTER MIDNIGHT. SINCE MOST TREES REMAIN ALMOST FULLY FOLIATED AND SOILS WILL BE MOIST FROM RECENT RAINFALL...THESE WINDS COULD TOPPLE TREES... TREE LIMBS AND POWER LINES. THE WINDS COULD ALSO MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES AND ON EXPOSED OR ELEVATED ROADWAYS AND BRIDGES. HALLOWEEN DECORATIONS AND OTHER OUTDOOR ITEMS SHOULD BE SECURED...SINCE THEY MAY BE BLOWN AROUND BY THE GUSTY WINDS. $$ CTZ005-009-NJZ002>006-011-NYZ067>077-210200- /O.EXT.KOKX.WI.Y.0014.061020T1915Z-061021T0200Z/ NORTHERN FAIRFIELD-SOUTHERN FAIRFIELD-WESTERN PASSAIC-BERGEN- EASTERN PASSAIC-ESSEX-HUDSON-UNION-ORANGE-PUTNAM-ROCKLAND- NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)- BRONX-RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-QUEENS-NASSAU- 315 PM EDT FRI OCT 20 2006 ...WIND ADVISORY NOW IN EFFECT UNTIL 10 PM EDT THIS EVENING... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 10 PM EDT THIS EVENING. AN AREA OF LOW PRESSURE WILL CONTINUE TO INTENSIFY AS IT LIFTS NORTHEAST THROUGH NEW ENGLAND THROUGH THIS EVENING. MEANWHILE... HIGH PRESSURE WILL BUILD IN FROM THE SOUTHWEST. THE RESULTANT TIGHTENING PRESSURE GRADIENT ALONG WITH VERY STRONG WINDS ALOFT WILL RESULT IN STRONG AND GUSTY WINDS INTO THIS EVENING. THE COLD FRONT HAS PUSHED THROUGH THE REGION THIS AFTERNOON AND SERVED AS THE LEADING EDGE TO A STRONG AND GUSTY WESTERLY FLOW. WEST TO NORTHWEST WINDS OF 15 TO 25 MPH WITH GUSTS BETWEEN 35 AND 45 MPH WILL CONTINUE INTO THE EVENING...BEFORE SUBSIDING TO 15 TO 20 MPH WITH GUSTS UP TO 25 MPH LATE THIS EVENING. SINCE MOST TREES REMAIN ALMOST FULLY FOLIATED AND SOILS WILL BE MOIST FROM RECENT RAINFALL...THESE WINDS COULD TOPPLE TREES... TREE LIMBS AND POWER LINES. THE WINDS COULD ALSO MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES AND ON EXPOSED OR ELEVATED ROADWAYS AND BRIDGES. HALLOWEEN DECORATIONS AND OTHER OUTDOOR ITEMS SHOULD BE SECURED...SINCE THEY MAY BE BLOWN AROUND BY THE GUSTY WINDS. $$
000 WWUS71 KOKX 210155 NPWOKX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE UPTON NY 955 PM EDT FRI OCT 20 2006 CTZ006>008-010>012-NYZ078>081-210300- /O.CAN.KOKX.WI.Y.0014.000000T0000Z-061021T0500Z/ NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-NORTHERN NEW LONDON- SOUTHERN NEW HAVEN-SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON- NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK- SOUTHEASTERN SUFFOLK- 955 PM EDT FRI OCT 20 2006 ...WIND ADVISORY IS CANCELLED... ALTHOUGH WINDS WILL REMAIN GUSTY THROUGH MOST OF THE OVERNIGHT PERIOD...THEY ARE NO LONGER EXPECTED TO REACH WIND ADVISORY CRITERIA. THEREFORE...THE NATIONAL WEATHER SERVICE IN UPTON HAS CANCELLED THE WIND ADVISORY. $$ CTZ005-009-NJZ002>006-011-NYZ067>077-210300- /O.CAN.KOKX.WI.Y.0014.000000T0000Z-061021T0200Z/ NORTHERN FAIRFIELD-SOUTHERN FAIRFIELD-WESTERN PASSAIC-BERGEN- EASTERN PASSAIC-ESSEX-HUDSON-UNION-ORANGE-PUTNAM-ROCKLAND- NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)- BRONX-RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-QUEENS-NASSAU- 955 PM EDT FRI OCT 20 2006 ...WIND ADVISORY IS CANCELLED... ALTHOUGH WINDS WILL REMAIN GUSTY THROUGH MOST OF THE OVERNIGHT PERIOD...THEY ARE NO LONGER EXPECTED TO REACH WIND ADVISORY CRITERIA. THEREFORE...THE NATIONAL WEATHER SERVICE IN UPTON HAS CANCELLED THE WIND ADVISORY. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before this wind advisory went out at Oct 19, 3:30 PM EDT, 16 minutes earlier.
Area forecast discussion, Oct 19, 3:30 PM EDT, 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE UPTON NY
330 PM EDT THU OCT 19 2006
.NEAR TERM (TONIGHT AND FRIDAY)...
A STRONG COLD FRONT WILL APPROACH FROM THE WEST TONIGHT. AS IT DOES
A WAVE WILL DEVELOP OVER THE TENNESSEE VALLEY AND THEN RIDE UP ALONG
THE FRONTAL BOUNDARY. THIS LOW WILL RAPIDLY STRENGTHEN ON FRIDAY AS
IT TRACKS JUST WEST OF NEW YORK CITY...BEFORE LIFTING INTO NEW
ENGLAND FRIDAY AFTERNOON. THERE WILL BE THREE MAIN IMPACTS WITH THE
EVOLUTION OF THIS SYSTEM OVER THE NEXT 24+ HOURS.
RAIN ASSOCIATED WITH THE FRONTAL BOUNDARY MAY START TO SNEAK INTO
THE NORTHWESTERN FRINGE OF THE CWA THIS EVENING...OTHERWISE EXPECT
THE MAJORITY OF THE AREA TO REMAIN DRY UNTIL AFTER MIDNIGHT WHEN
PRECIPITATION ASSOCIATED WITH THE DEVELOPING AREA OF LOW PRESSURE
STARTS TO OVERSPREAD THE REGION. THE BULK OF THE RAIN WILL FALL LATE
TONIGHT AND FRIDAY MORNING AND EXPECT GENERALLY BETWEEN ONE HALF AND
ONE INCH OF QPF...EXCEPT FOR THE LOWER HUDSON VALLEY WHERE RAINFALL
AMOUNTS COULD BE A LITTLE HIGHER. WILL KEEP A CHANCE OF SHOWERS AND
A SLIGHT CHANCE OF THUNDER IN THE FORECAST THROUGH FRIDAY AFTERNOON
EVEN AS DRIER AIR STARTS TO FILTER IN...AS A VIGOROUS 500 HPA
SHORTWAVE WILL TRAIL BEHIND THE QUICK MOVING SURFACE LOW PRESSURE
SYSTEM. COMBINE THIS WITH THE INSTABILITY ASSOCIATED WITH THE ONSET
OF COLD AIR ADVECTION IS ENOUGH TO WARRANT A MENTION OF PRECIP. DO
NOT EXPECT CONVECTION TO BE STRONG AS WE REMAIN STABLE FOR THE MOST
PART (LITTLE TO NO CAPE...POSITIVE LIFTED INDEXES...MARGINAL LAPSE
RATES UNTIL AFTER PEAK MOISTURE IS GONE)...BUT WILL KEEP THE SLIGHT
CHANCE MENTION OF THUNDER DUE TO THE STRENGTH OF THE 500 HPA
SHORTWAVE AND THE ROBUST VERTICAL WIND PROFILE.
WINDS WILL REALLY START TO PICK UP ONCE THE LOW PRESSURE SYSTEM
LIFTS NORTH OF US. ONCE THE FLOW TURNS SOUTHWEST...THE VERTICAL WIND
PROFILE STRENGTHS IN A HURRY. BY LATE FRIDAY AFTERNOON...WE WILL BE
LOOKING AT A 40 KT JET AT 2000 FT...50 KT AT 5000 FT...AND OVER
100 KT AT 20000 FT. GIVEN THE FACT THAT WE EXPECT TO BE WELL MIXED
IN THE AFTERNOON AND EVENING DUE TO STRONG COLD AIR ADVECTION...WILL
ISSUE A WIND ADVISORY FOR ALL AREAS FOR FRIDAY AFTERNOON AND EVENING
WITH THIS PACKAGE. AM LOOKING FOR SURFACE WINDS TO INCREASE TO 20 TO
30 MPH ALONG WITH GUSTS 40 TO 50 MPH. COMBINED WITH THE SIGNIFICANT
RAINFALL EARLIER IN THE DAY...AND THE FACT THAT MOST TREES STILL
HAVE MOST OF THEIR LEAVES...EXPECT THAT THERE WILL BE SOME
TREES AND MANY TREE LIMBS DOWNED FRIDAY AFTERNOON AND EVENING.
FINALLY...THE THIRD IMPACT WILL BE A SIGNIFICANT AIRMASS CHANGE.
BOTH LOW TEMPERATURES AND DEW POINT TEMPERATURES WILL BE IN THE
UPPER 50S TO LOWER 60S TONIGHT. BY SATURDAY...WE WILL BE LOOKING AT
LOW TEMPERATURES RANGING FROM THE MID 30S TO THE MID 40S...HIGH
TEMPERATURES IN THE 50S AND DEW POINT TEMPERATURES IN THE 30S.
&&
.SHORT TERM (FRIDAY NIGHT THROUGH SATURDAY NIGHT)...
HIGH PRESSURE WILL BUILD IN AS THE STRONG LOW PRESSURE SYSTEM LIFTS
NORTHEAST THROUGH NORTHERN NEW ENGLAND AND NOVA SCOTIA FRIDAY NIGHT
INTO SATURDAY. WINDS WILL REMAIN STRONG AND GUSTY FRIDAY EVENING DUE
TO THE TIGHT PRESSURE GRADIENT ACROSS THE NORTHEAST...BEFORE SLOWLY
STARTING TO RELAX LATER FRIDAY NIGHT AND SATURDAY. IT WILL BE A
CHILLY WEEKEND EVEN WITH A FAIR AMOUNT OF SUN...AS 850 HPA
TEMPERATURES WILL HAVE COOLED ALMOST 15 DEGREES C BETWEEN FRIDAY
MORNING AND SATURDAY MORNING. LOOK FOR TEMPERATURES TO REMAIN A
COUPLE OF DEGREES BELOW NORMAL...A STARK CONTRAST TO THE WARM
AIRMASS CURRENTLY IN PLACE.
&&
.LONG TERM (SUNDAY THROUGH THURSDAY)...
SOME DIFFERENCES IN THE MODELS...ESPECIALLY BY MID-WEEK. GENERALLY
EXPECT A HIGHLY AMPLIFIED TROUGH IN THE 500 HPA HEIGHTS TO APPROACH
THE GREAT LAKES AND OHIO RIVER VALLEY BY LATE SUNDAY. THE GFS IS
MORE AMPLIFIED AND PINCHES THE FLOW OFF TO CREATE A HUGE CUTOFF LOW
CENTERED OVER THE WESTERN GREAT LAKES. THIS REMAINS IN PLACE THROUGH
MIDWEEK...BEFORE FINALLY STARTING TO BECOME A BIT MORE PROGRESSIVE
BY THURSDAY. MEANWHILE...THE ECMWF KEEPS THE FLOW OPEN AND SLOWLY
ROTATES A TROUGH ACROSS THE NORTHEAST SUNDAY THROUGH TUESDAY. AFTER
A BRIEF REBOUND OF THE THE HEIGHTS ALOFT ON WEDNESDAY...YET ANOTHER
SHARP TROUGH APPROACHES THE NORTHEAST FOR THE END OF THE WEEK.
EITHER WAY...THIS WILL KEEP TEMPERATURES ON THE COOL SIDE OF
NORMAL...AS WELL AS A LOW CHANCE OF PRECIPITATION EACH DAY GIVEN THE
COLD POOL ALOFT. WILL NOT TRY TO TIME SPECIFIC WAVES AT THIS TIME...
AS IT IS STILL TOO FAR OUT TO TRY TO DO THIS WITH MUCH SKILL. TO
SUMMARIZE...THE PATTERN WILL BE UNSETTLED WITH A HIGHLY AMPLIFIED
MID AND UPPER LEVEL FLOW. THE VERTICAL TEMPERATURE PROFILE MAY
SUPPORT SOME WET SNOW MIXING IN AT NIGHT ACROSS INTERIOR SECTIONS OF
THE LOWER HUDSON VALLEY AND SOUTHERN CONNECTICUT...ESPECIALLY ACROSS
HIGHER TERRAIN.
&&
.AVIATION...
MAINLY VFR CIGS/VSBYS INTO THE EVENING...HOWEVER...THERE MAY BE SOME
PATCHY MVFR CIGS IN AND AROUND THE AREA. WIDESPREAD MVFR CONDITIONS
WILL HOLD OFF UNTIL AFTER ABOUT 09Z WHEN RAIN BEGINS TO DEVELOP
ACROSS AREA TERMINALS. THE HEAVIEST OF THE RAIN WILL MOVE INTO THE
AREA AFTER ABOUT 12Z...REDUCING CIGS/VSBYS TO IFR...POSSIBLY LOWER.
WITH GRADIENT TIGHTENING AND WINDS OFF THE DECK INCREASING TO 20-30
KTS...WILL BE SEEING WIND GUSTS MIXING DOWN TO THE SFC AFTER ABOUT
12Z...BUT THE STRONGEST GUSTS WILL HOLD OFF UNTIL THE END OF THE TAF
PERIOD. LATER SHIFTS WILL HAVE TO CONSIDER THE POTENTIAL FOR LLWS
FOR FRI AFTERNOON.
&&
.MARINE...
SOUTHERLY FLOW WILL GRADUALLY INCREASE TONIGHT INTO FRI MORNING AS
LOW PRESSURE AND A COLD FRONT APPROACH FROM THE WEST...THEN GALE
CONDITIONS ARE EXPECTED ACROSS ALL WATERS FRI AFTERNOON/EVENING AS
THE LOW PRESSURE STRENGTHENS RAPIDLY WHILE MOVING THROUGH THE
INTERIOR NORTHEAST. BOATERS SHOULD TAKE ADVANTAGE OF RELATIVELY
QUIET WEATHER LATE THIS AFTERNOON AND THIS EVENING TO MAKE NECESSARY
PREPARATIONS...AS SOUTH WINDS WILL REMAIN MOSTLY IN THE 5-15 KT
RANGE. SFC LOW PRESSURE NOW EXPECTED TO TRACK FROM ERN PA FRI
MORNING ACROSS SRN NYS INTO INTERIOR NEW ENGLAND BY FRI EVENING.
SOUTHERLY FLOW WILL INCREASE AHEAD OF THE FRONT FRI MORNING. FRONT
EXPECTED TO MOVE ACROSS THE WATERS RATHER QUICKLY DURING THE MIDDAY
TO EARLY AFTERNOON HOURS. POST-FRONTAL BUFKIT SOUNDINGS INDICATE AN
UNSTABLE AND WELL MIXED LOW LAYER...WITH VERY STRONG WINDS PRESENT
THROUGHOUT. WITH THE COLDER AIR MOVING OVER RELATIVELY WARMER
WATER...WOULD EXPECT EFFICIENT MOMENTUM TRANSPORT TO THE SURFACE.
HIGHEST THREAT FOR STRONG WINDS WILL OCCUR FRI AFTERNOON INTO FRI
EVENING...WHEN FLOW BECOMES SW THEN W AFTER FRONTAL PASSAGE.
WIDESPREAD GUSTS OF 35-40 KT CAN BE EXPECTED DURING THIS
PERIOD...AND SOME GUSTS UP TO 45 KT OR PERHAPS EVEN 50 KT WILL BE
POSSIBLE. BELIEVE THAT 50 KT GUSTS WILL BE ISOLATED AND BRIEF...SO
HAVE GONE WITH GALE WARNINGS RATHER THAN STORM WARNINGS AT THIS TIME.
WINDS WILL GRADUALLY DIMINISH FROM WEST TO EAST FRI NIGHT. GALE
WARNINGS END AT MIDNIGHT FOR THE WESTERN ZONES...AND 6AM SAT MORNING
FOR THE EASTERN ZONES.
BRISK WESTERLY FLOW CONTINUES SAT AS THE AREA REMAINS IN A
RELATIVELY TIGHT GRADIENT BETWEEN SFC HIGH PRESSURE OVER THE MID
ATLANTIC AND THE STRONG LOW OVER THE MARITIMES. SCA WILL PROBABLY BE
NEEDED FOR AT LEAST SOME OF THE ZONES AFTER THE GALE WARNING ENDS.
WINDS DIMINISH SAT NIGHT AND BECOME SOUTHERLY SUN AS THE SFC HIGH
MOVES OFFSHORE. NEXT COLD FRONT MOVES THROUGH SUN NIGHT...WITH MDT
W/NW FLOW THEREAFTER FOR MON AND TUE.
&&
.HYDROLOGY...
CURRENTLY EXPECTING BETWEEN ONE HALF AND AN INCH AND A QUARTER OF
RAIN WITH LOCALLY HIGHER AMOUNTS IN ANY AREAS RECEIVING STRONGER
CONVECTION. WOULD EXPECT THE HIGHER AMOUNTS TO BE NORTH AND WEST OF
NEW YORK CITY...CLOSER TO THE EXPECTED TRACK OF THE LOW. GIVEN
RECENT RAINFALL THIS SHOULD BE SUFFICIENT TO CAUSE THE PONDING OF
WATER IN POOR DRAINAGE AREAS AND POSSIBLY CAUSE MINOR FLOODING
MAINLY IN URBAN AREAS OR ALONG FLOOD PRONE PORTIONS OF SMALL CREEKS
OR STREAMS...ESPECIALLY IN AREAS AFFECTED BY STRONGER CONVECTION.
&&
.OKX WATCHES/WARNINGS/ADVISORIES...
CT...WIND ADVISORY FOR CTZ005>012 FROM NOON FRIDAY TO MIDNIGHT
SATURDAY.
NJ...WIND ADVISORY FOR NJZ002>006-011 FROM NOON FRIDAY TO MIDNIGHT
SATURDAY.
NY...WIND ADVISORY FOR NYZ067>081 FROM NOON FRIDAY TO MIDNIGHT
SATURDAY.
MARINE...GALE WARNING FOR ANZ330-350-353 FROM NOON FRIDAY TO 6 AM
SATURDAY.
...GALE WARNING FOR ANZ335-338-355 FROM NOON FRIDAY TO MIDNIGHT
SATURDAY.
&&Hazardous weather outlook, Oct 19, 5:20 AM EDT, 10 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE UPTON NY 520 AM EDT THU OCT 19 2006 CTZ005>012-NJZ002>006-011-NYZ067>081-200930- NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX- NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN- SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-WESTERN PASSAIC-BERGEN- EASTERN PASSAIC-ESSEX-HUDSON-UNION-ORANGE-PUTNAM-ROCKLAND- NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)- BRONX-RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-QUEENS-NASSAU- NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK- SOUTHEASTERN SUFFOLK- 520 AM EDT THU OCT 19 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A HALF AN INCH TO INCH OF RAIN...WITH LOCALLY HIGHER AMOUNTS IS EXPECTED ON FRIDAY. THIS SHOULD BE SUFFICIENT TO CAUSE THE PONDING OF WATER IN POOR DRAINAGE AREAS AND COULD POSSIBLY CAUSE MINOR FLOODING OF FLOOD PRONE PORTIONS OF SMALL CREEKS/STREAMS AND URBAN AREAS. OTHERWISE...HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. ANZ330-335-338-350-353-355-200930- LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR-MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 520 AM EDT THU OCT 19 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF ATLANTIC COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY AT LEAST SMALL CRAFT ADVISORY CONDITIONS ARE EXPECTED ON ALL WATERS FOR FRIDAY AFTERNOON AND NIGHT AND INTO SATURDAY ON COASTAL WATERS EAST OF FIRE ISLAND INLET. GALE FORCE WIND GUSTS ARE ALSO POSSIBLE OVER THE OCEAN COASTAL WATER ZONES FRIDAY NIGHT. REFER TO THE LATEST COASTAL WATERS FORECAST FOR DETAILS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. 33
Nearby
Wind Advisories in New York, 2006Wind Advisories in Connecticut, 2006Wind Advisories in New Jersey, 2006Every wind advisory in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.